Alert archive / Kentucky / Freeze Warnings in 2016

Freeze Warning 4, NWS Jackson, KY

April 5, 201623 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Apr 5, 2016, 10:22 AM EDT for 23 counties in Kentucky. It took effect at Apr 6, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 10:22 AM EDT (14:22 UTC)
In effect from
Apr 6, 2016, 2:00 AM EDT
Expired
Apr 6, 2016, 9:11 AM EDT
In force
7 hr
Issued by
NWS Jackson, KY
All 23 counties

Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Rowan County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 17 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS73 KJKL 051422
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1022 AM EDT TUE APR 5 2016

...WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT
AND EARLY WEDNESDAY MORNING....

.COLDER AIR WILL CONTINUE TO FLOW INTO THE OHIO VALLEY REGION FROM
THE NORTHWEST. THIS COLD AIRMASS...IN ADDITION TO LIGHT WINDS
OVERNIGHT...WILL LEAD TO STRONG RADIATIONAL COOLING. MANY OF THE
SHELTERED VALLEYS WILL DROP WELL BELOW FREEZING LATE TONIGHT INTO
EARLY WEDNESDAY MORNING...WITH LOW TEMPERATURES IN THE MID 20S.
MEANWHILE...SOME OF THE SURROUNDING RIDGES WILL STAY AT OR JUST
ABOVE THE FREEZING MARK.

KYZ052-060-080-085>088-104-106>120-060000-
/O.EXP.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/
/O.UPG.KJKL.FZ.A.0003.160406T0600Z-160406T1400Z/
/O.NEW.KJKL.FZ.W.0004.160406T0600Z-160406T1400Z/
ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1022 AM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY...
...FREEZE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE NOW ABOVE FREEZING ACROSS MUCH OF EASTERN
  KENTUCKY THIS MORNING...SO THE ONGOING FREEZE WARNING HAS BEEN
  ALLOWED TO EXPIRE. 

* ANOTHER COLD NIGHT IS EXPECTED TONIGHT. TEMPERATURES TONIGHT ARE
  EXPECTED TO BOTTOM OUT IN THE MID AND UPPER 20S...MAINLY IN THE
  SHELTERED VALLEYS. MEANWHILE...SOME RIDGES MAY STAY AT OR JUST
  ABOVE FREEZING. 

* BELOW FREEZING TEMPERATURES ARE EXPECTED 2 AM TUESDAY NIGHT TO
  10 AM EDT WEDNESDAY MORNING...ESPECIALLY IN THE VALLEYS.

* THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT 
  OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ044-050-051-058-059-068-069-079-083-084-051530-
/O.EXP.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-
WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO...
STEARNS...WHITLEY CITY
1022 AM EDT TUE APR 5 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES ARE NOW ABOVE FREEZING ACROSS MUCH OF EASTERN...SO
THE ONGOING FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
JMW
3 follow-up statements
172 
WWUS73 KJKL 060115 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
915 PM EDT TUE APR 5 2016

...WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT
INTO EARLY WEDNESDAY MORNING....

.COLD AIR CONTINUES TO FLOW INTO THE OHIO VALLEY REGION FROM THE
NORTHWEST. THIS COLD AIRMASS...IN ADDITION TO LIGHT WINDS
AND MOSTLY CLEAR SKIES FOR MUCH OF THE NIGHT...WILL LEAD TO
STRONG RADIATIONAL COOLING. MANY OF THE SHELTERED VALLEYS WILL
DROP WELL BELOW FREEZING LATE TONIGHT INTO EARLY WEDNESDAY
MORNING...WITH LOW TEMPERATURES IN THE MID 20S EXPECTED.
MEANWHILE...SOME OF THE SURROUNDING RIDGES WILL STAY AT OR JUST
ABOVE THE FREEZING MARK.

KYZ052-060-080-085>088-104-106>120-060915-
/O.CON.KJKL.FZ.W.0004.160406T0600Z-160406T1400Z/
ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
915 PM EDT TUE APR 5 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY...

* ANOTHER COLD NIGHT IS ON TAP FOR TONIGHT. TEMPERATURES ARE
  EXPECTED TO BOTTOM OUT IN THE MID AND UPPER 20S...MAINLY IN THE
  SHELTERED VALLEYS. MEANWHILE...SOME RIDGES MAY STAY AT OR JUST
  ABOVE FREEZING.

* BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 2 AM TUESDAY NIGHT
  THROUGH 10 AM EDT WEDNESDAY MORNING IN MANY OF THE VALLEYS.

* THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT 
  OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

JMW/GREIF
020 
WWUS73 KJKL 060726
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
326 AM EDT WED APR 6 2016

KYZ052-060-080-085>088-104-106>120-061400-
/O.CON.KJKL.FZ.W.0004.000000T0000Z-160406T1400Z/
ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
326 AM EDT WED APR 6 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES WILL BOTTOM OUT IN THE MID AND UPPER 20S...MAINLY
  IN THE SHELTERED VALLEYS. MEANWHILE...SOME RIDGES MAY STAY AT OR
  JUST ABOVE FREEZING.

* BELOW FREEZING TEMPERATURES ARE EXPECTED THROUGH AS LATE AS 10
  AM EDT WEDNESDAY MORNING IN MANY OF THE DEEPER VALLEYS.

* THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT 
  OUTSIDE OR UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JP
756 
WWUS73 KJKL 061311
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
911 AM EDT WED APR 6 2016

KYZ052-060-080-085>088-104-106>120-061415-
/O.CAN.KJKL.FZ.W.0004.000000T0000Z-160406T1400Z/
ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
911 AM EDT WED APR 6 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FREEZE
WARNING.

$$

KAS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 5, 7:53 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 5, 7:53 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
753 AM EDT TUE APR 5 2016

.UPDATE...
ISSUED AT 745 AM EDT TUE APR 5 2016

HOURLY GRIDS HAVE BEEN UPDATED BASED ON RECENT OBSERVATIONS AND
SATELLITE DATA. DRIER AIR IS WORKING INTO THE REGION AND THE
STRATOCU IS STARTING TO SCATTER OUT OF THE CENTRAL AND EASTERN
PART OF THE AREA.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 400 AM EDT TUE APR 5 2016

THE PERIOD BEGINS WITH A TROUGH EXTENDING FROM EASTERN CANADA
SOUTH INTO THE EASTERN CONUS. IN BETWEEN THIS TROUGH AND A
SHORTWAVE MOVING THROUGH THE ROCKIES IS A SHORTWAVE RIDGE
EXTENDING NORTH FROM NORTHERN MEXICO. SFC HIGH PRESSURE IS
CURRENTLY BUILD INTO THE OH VALLEY REGION AND APPALACHIANS...BUT
STRATOCU PERSIST IN NW FLOW ALOFT. THERE HAVE ALSO BEEN SOME WEAK
RETURNS AT TIMES ON REGION RADAR DATA WITH A SPRINKLE OR FLURRY IN
A SPOT OR TWO NOT OUT OF THE QUESTION. TEMPERATURES CONTINUE TO
FALL IN COLD ADVECTION PATTERN WITH THE COLDEST READINGS IN THE
NORTHWEST...THE SOUTHWESTERN PART OF THE AREA THAT HAS EXPERIENCE
THE LEAST CLOUDS AND ELEVATIONS ABOVE 2500 FEET WHERE READINGS ARE
BELOW 30 DEGREES.

THE 850 MB TEMPS WILL BOTTOM OUT ACROSS THE AREA AROUND DAWN ON
IN THE -6C TO -11C RANGE. SFC TEMPERATURES ACROSS THE REGION
SHOULD DROP TO OR BELOW THE FREEZING MARK AT THAT POINT. HEIGHT
RISES AND THE SFC HIGH BUILDING IN SHOULD LEAD TO SKIES CLEARING
OUT THIS MORNING...WITH MOSTLY SUNNY SKIES FOR MUCH OF THE DAY.
HOWEVER...WITH THE COLD AIRMASS IN PLACE...HIGHS WILL END UP
NEARLY 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. DEWPOINTS
SHOULD ALSO DROP...DOWN INTO THE TEENS...SO RH WILL BOTTOM OUT
NEAR OR BELOW 25 PERCENT IN MANY LOCATIONS. HOWEVER...WINDS SHOULD
BE ON THE LIGHT SIDE.

THE AXIS OF THE SHORTWAVE RIDGING WILL MOVE EAST OF THE AREA
TONIGHT...WITH THE SFC HIGH ALSO DEPARTING TO THE EAST. THIS WILL
BRING AN INCREASING SOUTHERLY GRADIENT LATE TONIGHT AND INTO THE
DAY ON WEDNESDAY AS THE SHORTWAVE TROUGH MOVES TO THE GREAT LAKES
MS AND OH VALLEY REGIONS ALONG WITH THE CORRESPONDING SFC SYSTEM.
THIS WILL BEGIN TO SET THE STAGE FOR A DEVELOPING RATHER DEEP
EASTERN CONUS TROUGH BY THE EARLY PART OF THE LONG TERM PERIOD.

VALLEY LOCATIONS ACROSS THE EASTERN TWO THIRDS OF THE AREA SHOULD
DECOUPLE GIVEN THE DEGREE OF DRY AIR ANTICIPATED AND WEAKER
GRADIENT FOR THE FIRST HALF TO TWO THIRDS OF THE NIGHT. SOME
LOCATIONS MAY EXPERIENCE LOWS CLOSER TO 6Z OR 9Z OR PRIOR TO DAWN
AS THE GRADIENT INCREASE. COOP MOS GUIDANCE AND DEWPOINTS SUGGEST
LOWS IN MANY OF THE VALLEYS IN THE EASTERN TWO THIRDS OF THE AREA
LIKELY DROPPING INTO THE MID TO UPPER 20S. SOME VALLEY LOCATIONS
COULD EXPERIENCE 8 OR MORE HOURS BELOW FREEZING. RIDGETOPS SHOULD
NEAR OR TOUCH FREEZING...BUT PROBABLY NOT FALL BELOW FREEZING. A
FREEZE WATCH HAS BEEN ISSUED FOR TONIGHT.

THE DRY AIRMASS WILL BEGIN TO MODERATE ON WEDNESDAY...BUT
TEMPERATURES SHOULD ALSO WARM WELL INTO THE 60S. MIXING SUPPORTS
MIDDAY TO AFTERNOON GUSTS ON WEDNESDAY IN THE 25 TO 35 MPH RANGE.
RH THOUGH SHOULD BOTTOM OUT NEAR 25 PERCENT IN THE SOUTHEASTERN
PART OF THE AREA...LEADING TO AN ENHANCED FIRE DANGER AS FUELS
REMAIN ON THE DRY SIDE. THIS THREAT HAS BEEN INCLUDED IN THE HWO.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 408 AM EDT TUE APR 5 2016

...HARD FREEZE EXPECTED FRIDAY NIGHT/SATURDAY NIGHT...

AN UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN CONUS FOR THE
LONG TERM PERIOD. THIS WILL LEAD TO EVEN COLDER TEMPERATURES AND SNOW
CHANCES LATE IN THE WEEK. TEMPERATURES IN THE LOW AND MID 20S ARE
EXPECTED BOTH FRIDAY AND SATURDAY NIGHTS WITH SOME SPOTS POSSIBLY
MAKING IT INTO THE TEENS BY SUNDAY MORNING. THIS WILL SET UP A
DANGEROUS FREEZE FOR MUCH OF THE AREA...PUTTING FRUIT TREES AND
SENSITIVE PLANTS IN DANGER.

THE PERIOD WILL BEGIN AS A LOW PRESSURE SYSTEM CROSSES THE OHIO
VALLEY LATE WEDNESDAY AND WEDNESDAY NIGHT. DECENT MOISTURE ALONG
WITH AMPLE UPPER LEVEL FORCING SHOULD ALLOW FOR WIDESPREAD COVERAGE
OF RAIN AS THE SYSTEM PUSHES THROUGH THE AREA. BEST LOW LEVEL
FORCING WILL STAY NORTH OF THE AREA...AND LIKE MANY RECENT
SYSTEMS...DRY AIR IN PLACE MAY EAT AWAY AT THE PRECIP AS IT SPREADS
INTO THE AREA...DECREASING THE TOTAL QPF EASTERN KENTUCKY MAY
RECEIVE. MODEL QPF HAS BEEN OVERDONE WITH MANY OF THE RECENT
SYSTEMS...SO WE MAY NOT END UP WITH AS MUCH RAIN AS MODELS HAVE
ADVERTISED. A QUICK MOVING SHORT WAVE WILL SWING DOWN INTO KY BEHIND
THE DEPARTING SYSTEM THURSDAY EVENING...KEEPING PRECIP CHANCES IN
THE FORECAST. THIS SHORTWAVE WILL DEEPEN THE TROUGH AND ALLOW FOR
ANOTHER SURGE OF COLD AIR FOR THURSDAY NIGHT. FINALLY...ANOTHER
SHORTWAVE WILL DIVE SOUTHEAST LATE FRIDAY...BRINGING TEMPERATURES 20
DEGREES BELOW NORMAL TO THE AREA. 850MB TEMPERATURES ARE PROGGED TO
DROP TO AS LOW AS -15C BY EARLY SATURDAY MORNING. THIS WILL SEND SFC
TEMPS INTO THE 20S...AND WITH A SFC HIGH SETTING UP OVER THE REGION
SATURDAY NIGHT...TEMPS COULD DIP INTO THE UPPER TEENS BY SUNDAY
MORNING. FORTUNATELY...A WARM UP WILL BE ON TAP FOR MONDAY AS WINDS
TURN BACK TO THE SOUTHWEST AHEAD OF THE NEXT LOW PRESSURE SYSTEM.

PRECIPITATION CHANCES WILL REMAIN IN PLACE THROUGH MUCH OF THE
EXTENDED PERIOD....WITH RAIN REMAINING THE DOMINANT PRECIP TYPE
THROUGH FRIDAY EVENING. WE WILL THEN SEE THE TRANSITION OF RAIN TO
SNOW FRIDAY NIGHT AS COLD AIR SETTLES IN. SOME LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE IN THE HIGHER TERRAIN FRIDAY NIGHT INTO
SATURDAY MORNING. ELSEWHERE...WARM GROUND TEMPERATURES SHOULD LIMIT
ANY IMPACTS AND SNOW ACCUMULATIONS. SNOW CHANCES WILL COME TO AN END
SATURDAY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. DRY
CONDITIONS WILL BE ON TAP FOR THE REMAINDER OF THE PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 750 AM EDT TUE APR 5 2016

SOME STRATOCU MAINLY IN THE VFR RANGE...WITH A BIT OF MVFR NEAR
THE VA BORDER LINGERS ACROSS THE REGION. THIS SHOULD SCATTER OUT
OVER THE FIRST 3 OR 4 HOURS OF THE PERIOD AND LEAVE BEHIND VFR
CONDITIONS AS HIGH PRESSURE TAKES CONTROL. WINDS SHOULD AVERAGE
10KT OR LESS THROUGH THE PERIOD. WINDS ALOFT WILL BE INCREASING
AHEAD OF A COLD FRONT LATE IN THE PERIOD...AND SOME LOW LEVEL WIND
SHEAR WILL BE POSSIBLE AFTER 8Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
KYZ052-060-080-085>088-104-106>120.

FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...JP
SHORT TERM...JP
LONG TERM...JVM/KAS
AVIATION...JP
Hazardous weather outlook, Apr 5, 3:54 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
354 AM EDT TUE APR 5 2016

KYZ052-060-080-085>088-104-106>120-061100-
ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
354 AM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING ALONG WITH
PATCHY FROST.

FREEZING TEMPERATURES AND PATCHY FROST ARE LIKELY LATE TONIGHT...
ESPECIALLY IN THE VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FREEZING TEMPERATURES AND PATCHY FROST ARE LIKELY LATE TONIGHT...
ESPECIALLY IN THE VALLEYS.

THERE WILL BE AN ELEVATED THREAT FOR WILDFIRES FROM WEDNESDAY
INTO WEDNESDAY EVENING DUE TO DRY CONDITIONS AND WINDS GUSTING
AS HIGH AS 25 TO 30 MPH.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING.

A HARD FREEZE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY
MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. IN
ADDITION...LIGHT SNOW IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING...ESPECIALLY AT THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ044-050-051-058-059-068-069-079-083-084-061100-
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-
WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO...
STEARNS...WHITLEY CITY
354 AM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING ALONG WITH
PATCHY FROST.

TEMPERATURES NEAR FREEZING AND PATCHY FROST IS POSSIBLE LATE
TUESDAY TONIGHT...MAINLY IN THE SHELTERED VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES NEAR FREEZING AND PATCHY FROST IS POSSIBLE EARLY
WEDNESDAY MORNING...MAINLY IN THE SHELTERED VALLEYS.

WINDS MAY GUST AS HIGH AS 30 TO 35 MPH ON WEDNESDAY. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING.

A HARD FREEZE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY
MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. IN
ADDITION...LIGHT SNOW IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING...ESPECIALLY AT THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:30 AM EDTFreeze WatchJKLBell, Breathitt, Clay, Elliott, Floyd, Harlan and 17 more7 hr

Nearby

Freeze Warnings in Kentucky, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.